Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 8, 2015, 4:25 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 8, 2015, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Lafayette County, MS, Panola County, MS, Pontotoc County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
961 WGUS54 KMEG 082125 FFWMEG MSC013-071-107-115-161-090030- /O.NEW.KMEG.FF.W.0038.150608T2125Z-150609T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CDT MON JUN 8 2015 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI... WESTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI... * UNTIL 730 PM CDT * AT 425 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 2 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OXFORD...BATESVILLE...WATER VALLEY...GEORGE PAYNE STATE PARK... HOLLY SPRINGS NATIONAL FOREST...TULA...SPRINGDALE...DENMARK... BURGESS...RANDOLPH...PARIS...BANNER...THAXTON...TAYLOR... TOCCOPOLA...SAREPTA...EUREKA SPRINGS...ROBBS...DELAY AND YOCONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3409 8992 3439 8992 3433 8914 3403 8914 $$
1 follow-up statement
003 WGUS74 KMEG 090027 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 727 PM CDT MON JUN 8 2015 MSC013-071-107-115-161-090037- /O.EXP.KMEG.FF.W.0038.000000T0000Z-150609T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN MS-LAFAYETTE MS-YALOBUSHA MS-PONTOTOC MS-PANOLA MS- 727 PM CDT MON JUN 8 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN CALHOUN...SOUTHERN LAFAYETTE...NORTHERN YALOBUSHA...WESTERN PONTOTOC AND SOUTHEASTERN PANOLA COUNTIES WILL EXPIRE AT 730 PM CDT... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3409 8992 3439 8992 3433 8914 3403 8914 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:53 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 2:53 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT MON JUN 8 2015 .DISCUSSION... MAIN CONCERNS ARE NEAR-TERM...SURROUNDING THE ONGOING SEVERE THREAT WHICH WILL LIKELY LAST THROUGH MID TO LATE EVENING FOR MUCH OF THE MID-SOUTH... CURRENTLY...A FRONTAL BOUNDARY WAS MOVING SOUTH APPROACHING SOUTHEAST MO WHICH HAS BEEN PROVIDING FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED EAST OF I-55 BUT HAVE LARGELY REMAINED BELOW SEVERE LIMITS. CONFLUENCE ZONES/DIFFERENTIAL HEATING BOUNDARIES HAVE PROVIDED FOCI FOR WARM SECTOR THUNDERSTORM DEVELOPMENT AND THIS SHOULD CONTINUE THROUGH LATE AFTERNOON. THE AIRMASS IS CHARACTERIZED BY SBCAPES AT OR ABOVE 1500 J/KG AREA-WIDE WHICH SHOULD FOSTER VIGOROUS CONVECTIVE UPDRAFTS. KINEMATIC PROFILES ARE NOT OVERLY CONDUCIVE...ALTHOUGH THEY ARE BECOMING MORE SO AS THE AFTERNOON PROGRESSES. THE STRONGEST DEEP LAYER SHEAR IS RELEGATED TO NORTHERN TENNESSEE WHERE 35-40 KTS OF EFFECTIVE SHEAR IS IN PLACE. STORMS SHOULD CONTINUE TO ORGANIZE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS THROUGH THE REST OF THE AFTERNOON. FOR TONIGHT...CONVECTION WILL DIMINISH IN INTENSITY AND COVERAGE AS THE FRONTAL BOUNDARY PUSHES SOUTH. MODELS CONTINUE TO BE AGGRESSIVE IN SHUNTING THE FRONT THROUGH THE MID-SOUTH WHICH SUGGESTS A DRIER FORECAST THAN PREVIOUS FORECASTS. THE TEMPERATURE GRADIENT ASSOCIATED WITH THE FRONT IS WEAK AT BEST...SO TEMPERATURES WILL STILL BE ABOVE AVERAGE EVEN IN THE POST-FRONTAL AIRMASS TOMORROW. DEWPOINTS WILL DECREASE SLIGHTLY SO HEAT INDICES WILL BE LOWER TOMORROW THAN THEY HAVE BEEN THE PAST FEW DAYS. AIRMASS THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHERN MISSISSIPPI THROUGH MID-WEEK AS SURFACE HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION. BY LATE WEEK...MODEL SOLUTIONS AGREE THAT A SUMMERTIME REGIME SHOULD BECOME ESTABLISHED AS RIDGING DEVELOPS WITH THUNDERSTORM CHANCES EXPECTED DAILY DURING PEAK HEATING. THESE DIURNAL STORMS WILL DIMINISH DURING THE NIGHTTIME HOURS WITH THIS CYCLE REPEATING FOR THE FORESEEABLE FUTURE. TEMPERATURES WILL LIKELY BE NEAR TO ABOVE AVERAGE THROUGH THE PERIOD. TVT && .AVIATION... 18Z TAF SET EXPECT TSRA DEVELOPMENT TO BLOSSOM OVER THE NEXT 1-3 HOURS ALONG THREE AREAS. ONE AREA WILL BE NEAR A WEAK BOUNDARY ACROSS NE MS THAT IS ALREADY SEEING A BKN LINE OF SHRAS. THE SECOND WILL BE ALONG ANOTHER WEAK BOUNDARY THAT STRETCHES FROM PARIS TO JONESBORO. A THIRD AREA WILL BE ALONG THE COLD FRONT THAT STRETCHES FROM JUST NORTH OF CAPE GIRARDEAU TO FORT SMITH. ALL 3 WILL SHIFT EAST WITH THE SECOND AND THIRD AREA POSSIBLY MORPHING INTO ONE GIANT COMPLEX BY 00Z WHICH BY THAT POINT SHOULD BE PUSHING INTO NORTH MISSISSIPPI. TEMPORARILY LOW CIGS/VSBYS WILL BE POSSIBLE WITH THE TSRAS. EXPECT CONVECTION SHOULD BE SOUTH OF KTUP BY 4Z. SOME MVFR CIGS MAY LINGER AWHILE LONGER AT KTUP BUT OTHERWISE EXPECT VFR CONDITIONS FOR THE OTHER TAF SITES FOR THE REMAINDER OF THE PERIOD. GUSTY SOUTHERLY WINDS WILL BECOME LIGHT NORTHERLY WINDS THIS EVENING. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 8, 4:03 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CDT MON JUN 8 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-092315- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 403 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THERE IS A MARGINAL THREAT FOR SEVERE WEATHER ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 8, 2:32 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG BELLS 35.72N 89.09W
06/08/2015 CROCKETT TN BROADCAST MEDIA
LARGE TREES DOWN BLOCKING HIGHWAY 79 NEAR BELLS.
&&
MRMLocal storm report, Jun 8, 2:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG BELLS 35.72N 89.09W
06/08/2015 CROCKETT TN BROADCAST MEDIA
LARGE TREES DOWN BLOCKING HIGHWAY 79 AROUND THE FORKED
DEER RIVER BRIDGE NEAR BELLS.
0220 PM TSTM WND DMG S DYER 36.07N 88.99W
06/08/2015 GIBSON TN EMERGENCY MNGR
TOPS OF TREES SNAPPED. MAIL BOXES DAMAGED AROUND THE
GIBSON HIGH SCHOOL AREA AND AROUND 130 TRENTON HIGHWAY.
&&
MRMSpecial weather statement, Jun 8, 3:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT MON JUN 8 2015 TNZ051>054-082130- HENDERSON TN-MADISON TN-CROCKETT TN-CHESTER TN- 341 PM CDT MON JUN 8 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 430 PM CDT FOR... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... AT 340 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR JACKSON...MOVING EAST AT 20 MPH. PEOPLE IN NORTHWESTERN HENDERSON...CENTRAL MADISON...SOUTHEASTERN CROCKETT AND NORTH CENTRAL CHESTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3554 8898 3573 8899 3579 8854 3558 8849 TIME...MOT...LOC 2040Z 269DEG 18KT 3565 8890
Special weather statement, Jun 8, 3:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT MON JUN 8 2015
TNZ054-055-082130-
DECATUR TN-HENDERSON TN-
345 PM CDT MON JUN 8 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 430 PM CDT FOR...
CENTRAL DECATUR COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
AT 344 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER DECATURVILLE...OR
15 MILES WEST OF LINDEN...MOVING EAST AT 20 MPH.
PEOPLE IN CENTRAL DECATUR AND SOUTHEASTERN HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3548 8799 3547 8803 3547 8827 3564 8824
3576 8800 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3552 8797
TIME...MOT...LOC 2044Z 272DEG 53KT 3556 8812Local storm report, Jun 8, 4:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BUENA VISTA 35.97N 88.28W
06/08/2015 E1.25 INCH CARROLL TN BROADCAST MEDIA
LARGE HAIL REPORTED.
0215 PM TSTM WND DMG BELLS 35.72N 89.09W
06/08/2015 CROCKETT TN BROADCAST MEDIA
LARGE TREES DOWN BLOCKING HIGHWAY 79 AROUND THE FORKED
DEER RIVER BRIDGE NEAR BELLS.
0220 PM TSTM WND DMG S DYER 36.07N 88.99W
06/08/2015 GIBSON TN EMERGENCY MNGR
TOPS OF TREES SNAPPED. MAIL BOXES DAMAGED AROUND THE
GIBSON HIGH SCHOOL AREA AND AROUND 130 TRENTON HIGHWAY.
&&
MRMLocal storm report, Jun 8, 4:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BUENA VISTA 35.97N 88.28W
06/08/2015 E1.25 INCH CARROLL TN BROADCAST MEDIA
LARGE HAIL REPORTED.
0215 PM TSTM WND DMG BELLS 35.72N 89.09W
06/08/2015 CROCKETT TN BROADCAST MEDIA
LARGE TREES DOWN BLOCKING HIGHWAY 79 AROUND THE FORKED
DEER RIVER BRIDGE NEAR BELLS.
0220 PM TSTM WND DMG S DYER 36.07N 88.99W
06/08/2015 GIBSON TN EMERGENCY MNGR
TOPS OF TREES SNAPPED. MAIL BOXES DAMAGED AROUND THE
GIBSON HIGH SCHOOL AREA AND AROUND 130 TRENTON HIGHWAY.
0413 PM TSTM WND DMG 2 E HENDERSON 35.44N 88.61W
06/08/2015 CHESTER TN TRAINED SPOTTER
SHINGLES OFF ROOF.
0418 PM TSTM WND DMG JACKSON 35.63N 88.83W
06/08/2015 MADISON TN TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES DOWN AROUND JACKSON.
0418 PM FLASH FLOOD JACKSON 35.63N 88.83W
06/08/2015 MADISON TN TRAINED SPOTTER
WATER 6 INCHES DEEP REPORTED ON STREETS NEAR JACKSON
GENERAL HOSPITAL.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 32 min |
| Jun 8, 2:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah, Union | 42 min |
| Jun 8, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 41 min |
| Jun 8, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 47 min |
| Jun 8, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Yalobusha | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.